Hail, Gray
- When
- July 15, 5:41 PM CST to 5:43 PM CST
- Where
- Gray County, 2 mi S of Alanreed
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.191, -100.730
A severe thunderstorm developed and moved across the east central Texas Panhandle and produced hail during the early evening hours. There was no damage and there were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm developed and moved across the east central Texas Panhandle and produced hail during the early evening hours. There was no damage and there were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 15, 5:13 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT SUN JUL 15 2012 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE PERIOD. SLIGHT CHANCE OF PRECIPITATION AT TAF SITES AFTER 07Z...HOWEVER SHOWERS/THUNDERSTORMS SHOULD BE ISOLATED AND CONFIDENCE IN SHOWERS IMPACTING TAF SITES IS TO LOW TO MENTION IN TAFS AT THE MOMENT. WINDS WILL REMAIN OUT OF THE SOUTH FOR ALL SITES WITH WINDS CALMING DOWN OVERNIGHT AND SLIGHTLY INCREASING DURING THE DAYTIME HOURS TOMORROW. && .PREV DISCUSSION... /ISSUED 256 PM CDT SUN JUL 15 2012/ DISCUSSION... CLOSED UPPER LOW OVER CENTRAL AND EAST TEXAS WITH INVERTED TROUGH EXTENDING NORTHWARD INTO EASTERN OKLAHOMA WILL MOVE WESTWARD THROUGH MONDAY INTO THE LOW ROLLING PLAINS OF TEXAS. INCREASING CHANCES FOR CONVECTION TONIGHT THROUGH EARLY THIS WEEK AS THIS UPPER SYSTEM APPROACHES THE PANHANDLES. WILL INCREASE THE POPS THIS EVENING AND TONIGHT...AND LEFT ALONE FOR MONDAY THROUGH TUESDAY EVENING. AS THE UPPER LOW BECOMES SHEARED OUT...DRIER CONDITIONS LATE TUESDAY NIGHT THROUGH WEDNESDAY. THE NAM CONTINUES TO INDICATE PRECIP WEDNESDAY AFTERNOON ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA...HOWEVER THE GFS AND ECMWF KEEPS THE PRECIP ACROSS NEW MEXICO INTO FAR WEST TEXAS WEDNESDAY AFTERNOON. WILL LEAVE THE FORECAST DRY FOR NOW AS THE NAM THE ODD MODEL OUT BUT CANNOT COMPLETELY RULE OUT THE NAM SOLUTION AS IT HAS BEEN DOING THE BEST WITH THIS SYSTEM. LATER SHIFTS MAY NEED TO INTRODUCE POPS WEDNESDAY. DRY WITH NEAR SEASONABLE CONDITIONS THE MIDDLE OF THIS WEEK THROUGH THE EARLY PART OF THE UPCOMING WEEKEND. WITH THE APPROACH OF THE UPPER SYSTEM AND LOWERING HEIGHTS...CLOUD COVER AND PRECIP CHANCES...WENT WITH THE NAM MOS GUIDANCE FOR MAX TEMPS AND WENT HIGHER ON MINS THAN EITHER THE NAM OR GFS MOS GUIDANCE. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE NEXT WEEKEND. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 19/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT SUN JUL 15 2012 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED AND BRIEF WIND GUSTS UP TO 50 MPH THIS AFTERNOON...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY EVENING OVER PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THE BEST CHANCE FOR STORMS WILL BE OVER THE SOUTHERN TEXAS PANHANDLE MONDAY. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 458 PM CDT SUN JUL 15 2012 TXZ014-152230- GRAY TX- 458 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR GRAY COUNTY. AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES WEST OF LEFORS...OR ABOUT 8 MILES SOUTHEAST OF PAMPA...MOVING SOUTHWEST AT 15 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT SUN JUL 15 2012 TXZ014-152300- GRAY TX- 529 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR GRAY COUNTY. AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES WEST OF LEFORS...OR ABOUT 9 MILES SOUTHEAST OF PAMPA...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT SUN JUL 15 2012 TXZ014-152330- GRAY TX- 558 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR GRAY COUNTY. AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF LEFORS...OR ABOUT 11 MILES SOUTH OF MIAMI...MOVING SOUTHWEST AT 15 MPH. SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT SUN JUL 15 2012 TXZ019-160000- DONLEY TX- 628 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR DONLEY COUNTY. AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF HOWARDWICK... OR ABOUT 19 MILES NORTHEAST OF CLARENDON...MOVING SOUTHWEST AT 20 MPH. HAIL...STRONG WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 2 S ALANREED 35.18N 100.73W
07/15/2012 E1.00 INCH GRAY TX TRAINED SPOTTER
WITH WINDS 55 TO 60 MPH
&&
EVENT NUMBER AMA1200592
SFJThe Amarillo radar (KAMA), 89 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401014.